MAUDE Adverse Event Report: ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0940-F-200

ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0940-F-200
Catalog Number 60001921
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Technical evaluation the returned nai was visually examined.No specific anomalies or surface defects, except for scratches/marks probably caused by the implantation device were detected.The bipolar connector (code: 60001611, lot: p364764-00) was completely stripped.This was most likely caused by the nail removal.Indeed, neither the bipolar connector nor the receiver were returned for investigation.Therefore, it was not possible to confirm the complained failure.In the dimensional check the tail left exposed distance has been evaluated using a digital caliber.The measured value highlighted that there was no lengthening, in line with the customer's reporting that the cable broke on the day of the initial surgery.Since the bipolar connector has not been returned, no functional test has been performed.Conclusions the evidence collected shows that the products (nail and bipolar connector), manufactured in year 2024, was released as conformal to orthofix specifications.It was reported that the cable nail broke while it passed through the dedicated tunnel.Therefore, the nail was replaced to complete the surgery.The device was requested back for further investigation.The involved bipolar connector (code: 60001611, lot: p364764-00) was completely stripped, and only the nail was returned.However, although the nail returned with some marks most likely caused during the implantation, no evidence of the cable was provided.Indeed, as the bipolar connector was not returned, it was not possible to confirm the type of damage on it.Analysis of manufacturing records confirmed that the noticed devices were released as conforming according to specifications.As per the relevant operative technique fitbone taa antegrade femur application, reference fb-2205-opt, both the insertion and removal of the cable from the jig should be done carefully without damaging the cable itself.Therefore, it is very likely that the rough handling of the cable during the application of the nail could have contributed to the damage reported by the customer.Orthofix continues monitoring the devices on the market.
 
Event or Problem Description
The information provided by local distributor indicates: hospital name: (b)(6), surgeon's name: dr.(b)(6), date of initial surgery: (b)(6)2025, body part to which device was applied: femur, surgery description: lengthening, patient information: 13-year-old, female, problem observed during: clinical use on patient/intraoperative.Event description: the nail cable stretched as it passed through the dedicated tunnel and eventually broke.The nail was removed and replaced.The complaint report form also indicated: the device failure had adverse effects on patient: loss of achieved correction, the initial surgery was not completed with the device, a replacement device was available to complete surgery, the event led to a delay in the duration of the surgical procedure: 1 extra hour an additional surgery was not required, a medical intervention (outpatient clinic) was not required, copy of operative reports is not available, copy of x-ray images is not available, patient's current health condition: no consequences for the patient.Manufacturer ref: 2025048 distributor ref: (b)(4).
 
Additional Manufacturer Narrative
Technical evaluation: the device involved in this event has not yet been received by orthofix srl.Orthofix srl is strictly in contact with the local distributor to have the device concerned.The technical evaluation will be performed as soon as the device becomes available.As soon as the results of the investigation are available, orthofix srl will provide a follow up report.Orthofix continues monitoring the devices on the market.
 
Event or Problem Description
The information provided by local distributor indicates: hospital name: (b)(6); surgeon's name: (b)(6); date of initial surgery: (b)(6) 2025; body part to which device was applied: femur; surgery description: lengthening; patient information: 13-year-old, female; problem observed during: clinical use on patient/intraoperative; event description: the nail cable stretched as it passed through the dedicated tunnel and eventually broke.The nail was removed and replaced.The complaint report form also indicated: the device failure had adverse effects on patient: loss of achieved correction, the initial surgery was not completed with the device.A replacement device was available to complete surgery; the event led to a delay in the duration of the surgical procedure: 1 extra hour.An additional surgery was not required.A medical intervention (outpatient clinic) was not required.Copy of operative reports is not available.Copy of x-ray images is not available.Patient's current health condition: no consequences for the patient.Manufacturer ref: (b)(4).Distributor ref: (b)(4).

Brand Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0940-F-200
Common Device Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0940-F-200
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
gianluca ricadona
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key21632826
Report Number9680825-2025-00009
Device Sequence Number7536046
Product Code HSB
UDI-Device Identifier18053340345347
UDI-Public18053340345347
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K203399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number60001921
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient SexFemale